MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT
Model Number 778624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that they should open the guide wire package if the content was a broken tube.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted visual requirements state to use unaided eye at 12" to 18" distance under normal room lighting unless otherwise noted.When evaluating the sample, the separation was located on the distal pigtail.The material where the separation occurred does not appear to be stretched or discolored.An additional separation was evaluated at the suture porthole to the end of the stent.This is seen when the suture is forcefully pulled away from the stent.The suture was not provided for evaluation.The separated pigtail did have an indention in the tubing that appears similar to what is seen when the material is clamped for a period of time.The sample did appear to be slightly used due to the calcium buildup on part of the stent and the residue from the inside when the guidewire was performed.Dimensional requirements state the od is to be 0.079" ± 0.002", tip id to be 0.043" ± 0.002: guidewire to be 0.038" ± 0.001", and tube id to be 0.050" + 0.002" - 0.001." the sample passed all dimensional requirements.The od was measured at 0.0797" and 0.0798" using a laser micrometer.The tip id was measured using a 0.043" pin gauge.A 0.038" guidewire passed through the sample with no hesitation however there did appear to be foreign matter appeared when the guidewire exited the sample.The tube id where the separation occurred was measured using a 0.050" pin gauge.Although an exact root cause could not be determined a potential root cause could be material selection.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® INLAY® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17312950
Report Number1018233-2023-05105
Device Sequence Number17142780
Product Code FAD
UDI-Device Identifier00801741014826
UDI-Public(01)00801741014826
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model Number778624
Device Catalogue Number778624
Device Lot NumberNGFR3525
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown